Severe Hypomagnesemia Associated with the Long-term use of the Potassium-competitive Acid Blocker Vonoprazan

Link to article at PubMed

Intern Med. 2021 Jun 26. doi: 10.2169/internalmedicine.7325-21. Online ahead of print.

ABSTRACT

Hypomagnesemia caused by a proton pump inhibitor (PPI) was first reported in 2006. We herein report a case of hypomagnesemia due to the long-term use of vonoprazan, a potassium-competitive acid blocker (P-CAB). A 66-year-old man was admitted to our hospital complaining of disturbance of consciousness with evidence of hypomagnesemia noted on blood testing. The long-term use of vonoprazan was considered the cause of his hypomagnesemia, so it was discontinued, after which the hypomagnesemia improved. Hypomagnesemia can be induced not only by PPI treatment but also following the long-term use of P-CAB.

PMID:34176835 | DOI:10.2169/internalmedicine.7325-21

Leave a Reply

Your email address will not be published.